Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 16, 2001, 1:39 PM CST for Washington Parish, Louisiana; Pike County, Walthall County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 16, 2001, 1:39 PM CST (19:39 UTC)
- Expired
- Feb 16, 2001, 2:45 PM CST
- In force
- 66 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Washington Parish, LA, Pike County, MS, Walthall County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 10:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 161939 SVRNEW LAC037-091-105-117-MSC005-113-147-162045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 139 PM CST FRI FEB 16 2001 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF CLINTON ST. HELENA PARISH IN SOUTHEAST LOUISIANA TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA WASHINGTON PARISH IN SOUTHEAST LOUISIANA AMITE COUNTY IN SOUTHERN MISSISSIPPI PIKE COUNTY IN SOUTHERN MISSISSIPPI WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 245 PM CST * AT 135 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLINTON...OR ABOUT 3 MILES SOUTHWEST OF CLINTON...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DARLINGTON AT 150 PM CST EASLEYVILLE...GILLSBERG AT 200 PM CST KENTWOOD AT 205 PM CST OSYKA AT 210 PM CST MOUNT HERMAN AT 220 PM CST TYLERTOWN AT 230 PM CST THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3090 9113 3073 9106 3103 8983 3129 8993
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 10:45 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 16, 10:45 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1045 AM CST FRI FEB 16 2001 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS THE FORECAST AREA THIS AFTERNOON... EARLY MORNING FORECAST AND REASONING REMAINS ON TRACK...BUT WILL ISSUE UPDATED ZONES TO TWEAK TEMPERATURES AND WINDS UP A CATEGORY TODAY AND HEADLINE TORNADO WATCH NUMBER 22. LOOKS LIKE SYSTEM IS MOVING SLIGHTLY FASTER THAN CURRENT FORECAST INDICATES...SO WILL TRIM BACK POPS TONIGHT. TORNADO WATCH IS IN EFFECT UNTIL 3 PM FOR NE...CENTRAL AND SW LA AND SW MS...INCLUDING KBTR AND KMCB. OUTSIDE OF A FEW BRIEF SHOWERS... THE MAIN THREAT OF THUNDERSTORMS AND SEVERE WEATHER IN THE NEW ORLEANS AREA AND MS COAST SHOULD BE IN THE 3 TO 6 PM TIME FRAME. MORNING UPPER AIR ANALYSIS AND SATELLITE SHOW A FAVORABLE JET STRUCTURE AND STRONG MID/UPPER LEVEL DRYING ASSOCIATED WITH THE UPPER TROUGH OVER TX. UPDATED HAZARDOUS WEATHER OUTLOOK AT 1100 AM WILL ADDRESS THIS...BUT DO NOT ANTICIPATE ANY BIG CHANGES FROM EARLIER OUTLOOK. UPDATED FIRST PERIOD NUMBERS... MCB 075/040/055/032 +100 BTR 081/043/057/034 +100 MSY 080/049/060/040 7200 GPT 075/047/058/0~34 7300 .NEW...SCA FROM KPQL TO THE ATCHAFALAYA RIVER BASIN ALONG WITH LAKES PONTCHARTRAIN AND MAUREPAS LA...NONE. MS...NONE. 22
In the hours before
Special weather statement, Feb 16, 11:20 AM CST, 2 hours 19 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-170100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CST FRI FEB 16 2001 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON... ...SYNOPSIS... A COLD FRONT IS EXPECTED TO MOVE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND EVENING. WITH AMPLE MOISTURE AND AN UNSTABLE AIR MASS IN PLACE...A PRE-FRONTAL SQUALL LINE IS EXPECTED TO DEVELOP IN ADVANCE OF THIS BOUNDARY. THERE IS A POSSIBILITY THAT SOME OF THE THUNDERSTORMS ASSOCIATED WITH THIS SQUALL LINE COULD REACH SEVERE THRESHOLDS THIS AFTERNOON. ...THUNDERSTORMS... THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 65 MPH ALONG WITH FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. ISOLATED TORNADOES MAY BE POSSIBLE AS WELL PARTICULARLY ACROSS THE INTERIOR SECTIONS OF SOUTHEAST LOUISIANA AND OVER THE SOUTHWEST MISSISSIPPI COUNTIES. SQUALL LINE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE GREATER BATON ROUGE AND MCCOMB AREAS DURING THE EARLY AFTERNOON HOURS...CONTINUE MOVING EAST INTO THE NEW ORLEANS METROPOLITAN AREA BETWEEN 3 AND 5 PM AND CROSS INTO THE MISSISSIPPI COASTAL AREA BETWEEN 4 AND 6 PM THIS EVENING. ...MARINE HAZARDS AND WIND... IN ADDITION TO THE THUNDERSTORM THREAT...SMALL CRAFT ADVISORY CONDITIONS WILL EXIST IN THE COASTAL WATERS THROUGH TONIGHT. SOUTH TO SOUTHWEST WINDS 20 KNOTS AND GUSTY WILL PREVAIL THIS AFTERNOON. IN ADDITION...ROUGH SEAS AND GUSTS TO 35 KNOTS OR HIGHER ARE POSSIBLE NEAR THE STRONGER THUNDERSTORMS. BREEZY CONDITIONS WILL PREVAIL ON LAND AS WELL...SO BOATERS ON INLAND LAKES SHOULD EXERCISE CAUTION. STRONG OFFSHORE FLOW IN EXCESS OF 20 KNOTS WILL PREVAIL OVER THE COASTAL WATERS BEHIND THE COLD FRONT. ...ACTIONS... STORM SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS AFTERNOON. EMERGENCY MANAGEMENT AGENCIES SHOULD STAFF ACCORDINGLY FOR POSSIBLE SEVERE WEATHER OPERATIONS. RELAY ANY SEVERE WEATHER OR DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:39 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 66 min |
| Feb 16, 2:45 PM CST | Severe Thunderstorm Warning | LIX | Walthall | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.